MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION SPIRAL VARIABLE RADIUS CATHETER 5 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION SPIRAL VARIABLE RADIUS CATHETER 5 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D402865
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation / pulmonary vein contraction procedure, blood was noted at the catheter handle.Upon removal from the patient, a crack was noted at the distal end of the tip.
 
Additional Manufacturer Narrative
One decapolar, bi-directional, variable radius, reflexion spiral catheter was received for evaluation.Visual inspection found the shaft to be fractured at the spiral loop transition and the end cap to be out of place.During the initial complaint analysis, it was noted the end cap was slightly pulled away from the handles.The gap was confirmed, and the cap was removed to determine the cause.The appropriate amount of adhesive was found in the cap, however one handle pin was broken off, indicating excessive torque/force on the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the shaft fracture and out of place end cap is consistent with damage during use.

Brand Name
REFLEXION SPIRAL VARIABLE RADIUS CATHETER 5 F LOOP BI-DIRECTIONAL, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key11893256
Report Number2182269-2021-00052
Device Sequence Number3710102
Product Code DRF
UDI-Device Identifier05414734206211
UDI-Public05414734206211
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberD402865
Device Catalogue NumberD402865
Device Lot Number7693459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1